Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 46, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 23, 2012, 5:41 PM EDT for 6 counties in Indiana. It was in force for 34 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2012, 5:41 PM EDT (21:41 UTC)
- Expired
- Mar 23, 2012, 6:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Daviess County, IN, Greene County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN, Owen County, IN
The radar
The Indianapolis radar (KIND), 80 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 6:07 PM EDT | HAIL 0.25 | 4 E Bloomfield, IN | |
| Mar 23, 6:10 PM EDT | FUNNEL CLOUD | 3 Nw Springville, IN | SPOTTER IS LOOKING NORTHWEST |
| Mar 23, 6:21 PM EDT | FUNNEL CLOUD | Bloomington, IN | |
| Mar 23, 6:23 PM EDT | HAIL 1 | 4 Nw Harrodsburg, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 12:44 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
128
WUUS53 KIND 232141
SVRIND
INC027-055-093-101-105-119-232215-
/O.NEW.KIND.SV.W.0046.120323T2141Z-120323T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
541 PM EDT FRI MAR 23 2012
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DAVIESS COUNTY IN SOUTHWEST INDIANA...
EASTERN GREENE COUNTY IN SOUTHWEST INDIANA...
NORTHWESTERN LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
NORTHERN MARTIN COUNTY IN SOUTHWEST INDIANA...
MONROE COUNTY IN SOUTH CENTRAL INDIANA...
SOUTH CENTRAL OWEN COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 615 PM EDT
* AT 537 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED
10 MILES SOUTHEAST OF BLOOMFIELD...OR 20 MILES WEST OF BEDFORD...
AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...
BLOOMFIELD...
SPENCER...
OWENSBURG...
SOLSBERRY...
ELLETTSVILLE...
WHITEHALL...
INDIANA UNIVERSITY...
MCCORMICKS CREEK STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
&&
LAT...LON 3919 8644 3898 8660 3879 8682 3889 8703
3890 8702 3931 8678 3928 8658
TIME...MOT...LOC 2141Z 210DEG 32KT 3892 8684
WIND...HAIL <50MPH 1.00IN
$$
MRD/JP2 follow-up statements
764
WWUS53 KIND 232157
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
557 PM EDT FRI MAR 23 2012
INC027-119-232206-
/O.CAN.KIND.SV.W.0046.000000T0000Z-120323T2215Z/
DAVIESS-OWEN-
557 PM EDT FRI MAR 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAVIESS AND SOUTH
CENTRAL OWEN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
LAT...LON 3899 8694 3917 8676 3917 8668 3924 8668
3925 8668 3928 8658 3919 8644 3898 8660
3885 8676
TIME...MOT...LOC 2156Z 210DEG 32KT 3899 8675
$$
INC055-093-101-105-232215-
/O.CON.KIND.SV.W.0046.000000T0000Z-120323T2215Z/
GREENE-LAWRENCE-MARTIN-MONROE-
557 PM EDT FRI MAR 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
GREENE...NORTHWESTERN LAWRENCE...NORTH CENTRAL MARTIN AND MONROE
COUNTIES UNTIL 615 PM EDT...
AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 10 MILES SOUTHEAST OF BLOOMFIELD...OR 16 MILES
NORTHWEST OF BEDFORD...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...SOLSBERRY...WHITEHALL...INDIANA UNIVERSITY AND
ELLETTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
&&
LAT...LON 3899 8694 3917 8676 3917 8668 3924 8668
3925 8668 3928 8658 3919 8644 3898 8660
3885 8676
TIME...MOT...LOC 2156Z 210DEG 32KT 3899 8675
WIND...HAIL <50MPH 1.00IN
$$
JAS686
WWUS53 KIND 232215
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
615 PM EDT FRI MAR 23 2012
INC055-093-101-105-232225-
/O.EXP.KIND.SV.W.0046.000000T0000Z-120323T2215Z/
GREENE-LAWRENCE-MARTIN-MONROE-
615 PM EDT FRI MAR 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GREENE...NORTHWESTERN
LAWRENCE...NORTHEASTERN MARTIN AND MONROE COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
LAT...LON 3899 8694 3917 8676 3917 8668 3924 8668
3925 8668 3928 8658 3919 8644 3898 8660
3885 8676
TIME...MOT...LOC 2157Z 210DEG 32KT 3900 8674
$$
JASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 4:35 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Mar 23, 4:35 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 435 PM EDT FRI MAR 23 2012 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS...LOW PRESSURE OVER WESTERN MISSOURI IS EXPECTED TO PUSH EAST ACROSS INDIANA TONIGHT AND SATURDAY...BEFORE EXITING THE AREA ON SATURDAY NIGHT AND SUNDAY. SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THE LOW AS IT PASSES. A STRONG AREA OF HIGH PRESSURE WILL THEN BUILD ACROSS INDIANA ON MONDAY AND TUESDAY PROVIDING DRY WEATHER ALONG WITH COOLER TEMPERATURES. A FEW FRONTAL BOUNDARIES ARE EXPECTED TO PUSH ACROSS INDIANA ON WEDNESDAY AND THURSDAY AS LOW PRESSURE PASSES TO THE NORTH OF THE STATE. THIS WILL RESULT IN OUR NEXT CHANCES FOR SHOWERS AND THUNDERSTORMS. DRY WEATHER IS EXPECTED TO RETURN ON FRIDAY AS HIGH RETURNS TO THE OHIO VALLEY. && .NEAR TERM /TONIGHT/...SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS LOW PRESSURE CENTERED OVER EASTERN MISSOURI. WATER VAPOR IMAGES INDICATE CUT OFF UPPER LOW OVER MISSOURI AS THESE TWO SYSTEMS WERE ASSOCIATED. DRY AIR WAS SEEN INFILTRATING THE LOW. RADAR MOSAICS SHOWS LITTLE PRECIPITATION IN MISSOURI NEAR THE LOW PRESSURE CENTER...HOWEVER WHERE THE THE DRY SLOT WAS LOCATED...SOME DAYTIME HEATING HAVE RESULTED IN THE DEVELOPMENT OF TSRA OVER SOUTHERN ILLINOIS. GRADUAL EASTWARD PROGRESSION OF THE LOW PRESSURE SYSTEM SHOULD ALLOW A GRADUAL INTRUSION OF THE DRY SLOT OVER CENTRAL ILLINOIS ACROSS INDIANA THIS EVENING. HOWEVER HEATING AND DESTABILIZATION WILL CONTINUE TO RESULT IN SHRA AND TRSA DURING THE EARLY EVENING HOURS...ALTHOUGH COVERAGE AND INTENSITY SHOULD DIMINISH AFTER SUNSET. TIME HEIGHTS ACROSS CENTRAL INDIANA CONTINUE TO INDICATE SATURATED LOWER LEVELS ALONG WITH GOOD LIFT THROUGH 03Z. THUS WILL TREND POPS AT OR ABOVE MAVMOS...PARTICULARLY ACROSS THE SOUTHWESTERN PARTS OF CENTRAL INDIANA DUE TO PROXIMITY TO THE DEVELOPING THUNDERSTORMS OVER SOUTHERN ILLINOIS AND EXPECTED PROPAGATION. AS FOR LOWS WILL TREND WARMER THAN GUIDANCE CONSIDERING THE EXPECTED CLOUDS AND RAIN. && .SHORT TERM /SATURDAY THROUGH MONDAY/... MODELS ARE IN PRETTY GOOD AGREEMENT DURING THIS PERIOD AND WILL USE A BLEND. THE CUT OFF UPPER LOW IS EXPECTED TO PASS ACROSS INDIANA ON SATURDAY AND AS STATED ABOVE...THIS SYSTEM IS FILLED WITH PLENTY OF DRY AIR AND LITTLE PRECIPITATION. LITTLE CHANGE IS EXPECTED AS IT ARRIVES IN OUR AREA ON SATURDAY AS DEEP FORCING IS NOT AVAILABLE...NOR IS ANY DEEP MOISTURE. GIVEN THE CYCLONIC FLOW AND AVAILABLE LOWER LEVEL MOISTURE WILL NEED TO CONTINUE LOW CHANCES FOR SHRA ACROSS THE FORECAST AREA. WILL TREND HIGHS ON SATURDAY COOLER THAN MAVMOS AS 850MB TEMPS FALL TO NEAR 3C BY 12Z SAT AND PLENTY OF CLOUDS ARE EXPECTED. CUT OFF LOW DEPARTS ON SATURDAY NIGHT...AND FORECAST SOUNDINGS BEGIN TO DRY OUT ON SUNDAY AS STRONG RIDGING OVER THE PLAINS STATES BEGINS TO BUILD EASTWARD. THUS GIVEN THE LIMITED MOISTURE...PRECIP THREAT SHOULD END ON SATURDAY NIGHT AS WE ARRIVE ON THE BACK SIDE OF THE DEPARTING LOW. WILL STICK CLOSE TO MAVMOS LOWS. STRONG RIDGING IS EXPECTED TO BUILD ACROSS INDIANA ON SUNDAY. FORECAST SOUNDINGS INDICATE CONVECTIVE TEMPERATURES THAT SHOULD BE REACHED DURING THE AFTERNOON...BUT MID LEVEL SUBSIDENCE WILL PREVENT SHRA...THUS JUST SOME CU IS EXPECTED. GIVEN OUR EXPECTED 850MB TEMPERATURES WILL TREND HIGHS COOLER THAN MAVMOS. SURFACE HIGH PRESSURE ALONG WITH SOME COLD AIR ADVECTION ON THE FRONT SIDE OF THE APPROACHING RIDGE WILL PUSH INTO THE AREA ON SUNDAY NIGHT AND MONDAY. FORECAST SOUNDINGS SHOW LITTLE DEEP MOISTURE ALONG WITH A MID LEVEL INVERSION ON MONDAY. THUS WILL AIM FOR MOSTLY CLEAR ON SUNDAY NIGHT AND PARTLY CLOUDY ON MONDAY. WITH EXPECTED COLD AIR ADVECTION WILL TREND LOWS COOLER THAN MAVMOS AND HIGHS COOLER THAN MEXMOS. && .LONG TERM.../MONDAY NIGHT THROUGH FRIDAY/ SEE LITTLE REASON TO DEVIATE FROM ALLBLEND TODAY...AS THERE IS DECENT AGREEMENT ON A MORE PROGRESSIVE FLOW REGIME WITH ONE OR MORE DISTURBANCES NEXT WEEK BRINGING AT LEAST ONE CHANCE FOR PRECIP TO THE AREA. TEMPS SHOULD CONTINUE TO RUN ABOVE NORMAL...OCCASIONALLY WELL ABOVE NORMAL...THROUGH THE PERIOD. && .AVIATION /DISCUSSION FOR THE 232100Z KIND TAF UPDATE/... ORGANIZED CONVECTION MOVING INTO SOUTHWEST INDIANA ALONG UPPER VORTICITY MAX AND SURFACE WIND SHIFT LINE. INSTABILITY IS INCREASING AHEAD OF THIS FEATURE BASED ON STABILITY PARAMETER TRENDS. AS A RESULT...THINK THE THREAT OF CONVECTION IN THE VICINITY OF KIND IS INCREASING. BEST GUESS FOR HIGHEST CONVECTIVE THREAT AT KIND IS 240000Z-240300Z BASED ON SHORT RANGE MODEL DATA AND EXTRAPOLATION. IFR VISIBILITY RESTRICTION LIKELY IN THE HEAVIER CELLS. ALSO...STREAMLINES AND SURFACE OBSERVATIONS SUGGEST WIND DIRECTION FORECAST WILL NEED TO BE BACKED BY ABOUT 30 DEGREES FOR THE REST OF THE AFTERNOON. PREVIOUS DISCUSSION FOLLOWS. FINALLY SEEING SOME BREAKUP IN RESTRICTIONS ACROSS THE SITES...BUT THIS MAY BE SPORADIC THIS AFTERNOON. APPROACHING UPPER LOW IS SPARKING SOME THUNDERSTORMS TO REPLACE GENERAL SHOWERS...AND HAVE DEPICTED VCTS/CB MENTION FOR PEAK PERIOD BETWEEN ABOUT 20-03Z. WILDLY FLUCTUATING CONDITIONS POSSIBLE IN TS OF COURSE...BUT OTHERWISE SHOULD SEE BRIEF IMPROVEMENTS THIS AFTERNOON AS DRY SLOT WORKS WAY OVER. AS CORE OF THE UPPER LOW APPROACHES...CONCERN THAT COOL AIR OVER MOIST GROUND WILL RESULT IN RENEWED IFR CONDITIONS...AND THIS WAS THE CASE NORTHEAST OF THE LOW CORE THIS MORNING. WILL NOT GO QUITE AS LOW...BUT STILL 2SM/OVC009. LIFR/VLIFR CANNOT BE RULED OUT. WINDS WILL GENERALLY BE SOUTHERLY BEFORE TURNING TO THE SOUTHWEST TOMORROW. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...PUMA NEAR TERM...PUMA SHORT TERM...PUMA LONG TERM....NIELD AVIATION...NIELD/JAS
Hazardous weather outlook, Mar 23, 5:06 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 506 PM EDT FRI MAR 23 2012 INZ021-028>031-035>039-043>047-054-055-063-241000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION- MORGAN-JOHNSON-BROWN- 506 PM EDT FRI MAR 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS...SOME SEVERE ARE EXPECTED LATE THIS AFTERNOON AND EVENING. HAZARDS: LIGHTNING...DAMAGING WINDS...LARGE HAIL ARE THE MAIN THREATS. AN ISOLATED TORNADO CAN NOT BE RULED OUT. TIMING: LATE THIS AFTERNOON AND TONIGHT. DISCUSSION: STRONG TO SEVERE THUNDERSTORMS WERE BREAKING OUT ACROSS WEST CENTRAL INDIANA AND KENTUCKY LATE THIS AFTERNOON AND WILL CONTINUE TO MOVE NORTH ACROSS PARTS OF CENTRAL INDIANA THROUGH THE EVENING. THERE IS A SEVERE THUNDERSTORM WATCH OUT UNTIL 10 PM EDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE SATURDAY AND AGAIN NEXT TUESDAY NIGHT THROUGH THURSDAY. DISCUSSION: SHOWERS AND A FEW THUNDERSTORMS MAY OCCUR SATURDAY AND THEN A FEW FRONTAL BOUNDARIES WILL MOVE OUR WAY AROUND THE MIDDLE OF NEXT WEEK CAUSING ANOTHER ROUND OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT EXPECTED HOWEVER SPOTTERS ARE STILL ENCOURAGED TO CALL IN WITH ANY REPORTS THEY MAY HAVE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ040>042-048-049-056-057-064-065-071-072-241000- MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-SHELBY-RUSH-BARTHOLOMEW- DECATUR-JACKSON-JENNINGS- 506 PM EDT FRI MAR 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORM CHANCES LATE THIS AFTERNOON THROUGH TONIGHT. HAZARDS: LIGHTNING...DAMAGING WINDS...LARGE HAIL. TIMING: LATE THIS AFTERNOON AND TONIGHT. DISCUSSION: STRONG TO SEVERE THUNDERSTORMS WERE BREAKING OUT ACROSS WEST CENTRAL INDIANA AND KENTUCKY LATE THIS AFTERNOON AND WILL CONTINUE TO MOVE NORTH ACROSS PARTS OF CENTRAL INDIANA THROUGH THE EVENING. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE SATURDAY AND AGAIN NEXT TUESDAY NIGHT THROUGH THURSDAY. DISCUSSION: SHOWERS AND A FEW THUNDERSTORMS MAY OCCUR SATURDAY AND THEN A FEW FRONTAL BOUNDARIES WILL MOVE OUR WAY AROUND THE MIDDLE OF NEXT WEEK CAUSING ANOTHER ROUND OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT EXPECTED HOWEVER SPOTTERS ARE STILL ENCOURAGED TO CALL IN WITH ANY REPORTS THEY MAY HAVE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051>053-060>062-067>070-241000- VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-KNOX-DAVIESS-MARTIN- LAWRENCE- 506 PM EDT FRI MAR 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS...SOME SEVERE ARE EXPECTED LATE THIS AFTERNOON AND EVENING. HAZARDS: LIGHTNING...DAMAGING WINDS...LARGE HAIL ARE THE MAIN THREATS. AN ISOLATED TORNADO CAN NOT BE RULED OUT. TIMING: LATE THIS AFTERNOON AND TONIGHT. DISCUSSION: STRONG TO SEVERE THUNDERSTORMS WERE BREAKING OUT ACROSS WEST CENTRAL INDIANA AND KENTUCKY LATE THIS AFTERNOON AND WILL CONTINUE TO MOVE NORTH ACROSS PARTS OF CENTRAL INDIANA THROUGH THE EVENING. THERE IS A SEVERE THUNDERSTORM WATCH OUT UNTIL 8 PM EDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE SATURDAY AND AGAIN NEXT TUESDAY NIGHT THROUGH THURSDAY. DISCUSSION: SHOWERS AND A FEW THUNDERSTORMS MAY OCCUR SATURDAY AND THEN A FEW FRONTAL BOUNDARIES WILL MOVE OUR WAY AROUND THE MIDDLE OF NEXT WEEK CAUSING ANOTHER ROUND OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN WITH REPORTS THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Local storm report, Mar 23, 4:57 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
457 PM EDT FRI MAR 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 4 NW DUGGER 39.11N 87.31W
03/23/2012 U1.00 INCH SULLIVAN IN PUBLIC
HAIL IS COVERING THE GROUND
&&
BHHLocal storm report, Mar 23, 5:01 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
501 PM EDT FRI MAR 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL NORTH TERRE HAUTE 39.54N 87.36W
03/23/2012 M0.25 INCH VIGO IN TRAINED SPOTTER
&&
EVENT NUMBER IND1200063
ELBLocal storm report, Mar 23, 5:15 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
515 PM EDT FRI MAR 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL 1 NE JASONVILLE 39.17N 87.19W
03/23/2012 U0.25 INCH CLAY IN EMERGENCY MNGR
&&
BHHLocal storm report, Mar 23, 5:19 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
519 PM EDT FRI MAR 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HEAVY RAIN 3 WNW JASONVILLE 39.18N 87.25W
03/23/2012 M0.70 INCH SULLIVAN IN MESONET
SHAKAMAK STATE PARK LARC REPORT
&&
BHHLocal storm report, Mar 23, 5:35 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
535 PM EDT FRI MAR 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM TSTM WND GST COVINGTON 40.14N 87.39W
03/23/2012 M52 MPH FOUNTAIN IN EMERGENCY MNGR
WINDS WERE CALM OR NEARLY SO THEN GUST HIT.
&&
BHHLocal storm report, Mar 23, 5:37 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
537 PM EDT FRI MAR 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 5 S ODON 38.77N 86.99W
03/23/2012 U1.00 INCH DAVIESS IN TRAINED SPOTTER
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 4:04 PM EDT | Special Weather Statement | IND | Knox, Sullivan | 26 min |
| Mar 23, 4:10 PM EDT | Severe Thunderstorm Warning | IND | Sullivan, Vigo | 35 min |
| Mar 23, 4:14 PM EDT | Severe Thunderstorm Warning | IND | Greene, Knox, Sullivan | 31 min |
| Mar 23, 4:38 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 37 min |
| Mar 23, 4:43 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Parke, Sullivan, Vermillion and 1 more | 47 min |
| Mar 23, 5:12 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Martin | 33 min |
| Mar 23, 5:17 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Parke, Putnam | 28 min |
| Mar 23, 5:24 PM EDT | Tornado Warning | IND | Daviess, Greene, Martin | 21 min |
| Mar 23, 5:29 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke | 46 min |
| Mar 23, 5:54 PM EDT | Tornado Warning | IND | Greene, Lawrence, Monroe | 21 min |
| Mar 23, 6:12 PM EDT | Tornado Warning | IND | Greene, Monroe | 33 min |
| Mar 23, 6:42 PM EDT | Tornado Warning | IND | Brown, Monroe, Morgan | 33 min |
| Mar 23, 6:46 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Marion | 44 min |
| Mar 23, 7:14 PM EDT | Special Weather Statement | IND | Morgan | 61 min |
| Mar 23, 7:30 PM EDT | Special Weather Statement | IND | Hendricks | 45 min |
| Mar 23, 7:34 PM EDT | Severe Thunderstorm Warning | IND | Brown, Monroe, Morgan | 41 min |
| Mar 23, 7:51 PM EDT | Tornado Warning | IND | Brown | 24 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.